Side Effects Or Partial Seizures?

Abbie

New
Messages
14
Reaction score
0
Points
0
Over the last 2 weeks my complex-partial seizures have increased significantly in frequency. I am currently taking Tegretol and my G.P has increased my dose to try and control it but he wants to closely monitor the seizures.
I always get side effects for a 1-2 weeks after increasing Tegretol, feeling sick, feeling unsteady and faint, jerking more frequently, disorientated. Does anyone else get these side effects when increasing Tegretol and is it normal for them to last that long?
Also as I'm supposed to be monitoring the seizures how do I tell if it is a partial seizure or just the side effects? For example last night I felt really disorientated/spaced out, everything I was touching/ sitting/ lying felt/looked like it was moving/swaying and I fell 2-3 times when I was trying to move around the room because the walls and floor seemed to be moving. Was this a seizure or just the medication because it freaked me out last night and I was scared what was going to happen?
 

Penny

Account Closed
Inactive
Messages
434
Reaction score
0
Points
0
Over the last 2 weeks my complex-partial seizures have increased significantly in frequency. I am currently taking Tegretol and my G.P has increased my dose to try and control it but he wants to closely monitor the seizures.
I always get side effects for a 1-2 weeks after increasing Tegretol, feeling sick, feeling unsteady and faint, jerking more frequently, disorientated. Does anyone else get these side effects when increasing Tegretol and is it normal for them to last that long?
Also as I'm supposed to be monitoring the seizures how do I tell if it is a partial seizure or just the side effects? For example last night I felt really disorientated/spaced out, everything I was touching/ sitting/ lying felt/looked like it was moving/swaying and I fell 2-3 times when I was trying to move around the room because the walls and floor seemed to be moving. Was this a seizure or just the medication because it freaked me out last night and I was scared what was going to happen?
This sounds like what happened to me every time they increased my trileptal (tegratal with less side effects) and then when my dose was to high. I am now on 1200mgs daily. when having jerking, falling, ground moving and dizzy I was on 2400mgs a day. My nuero didn't want to lower it either. One day I fell getting out of the shower because of it and kept jerking uncontrollably (not a seizure either). 911 was called and I was in the hospital for a couple days (overdose).
 

valeriedl

VIP
Moderator
Supporter
Messages
4,185
Reaction score
38
Points
203
I'm not sure if they are side effects or not but I'd still keep some sort of journal so your dr can see how often they happen, how long they last and what they are like. This might help him in figuring out if they are seizures or not.

Do you see a neuro too for your seizures or just your GP?
 
Top